Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 35, NWS Honolulu, HI

July 29, 2012

NWS Honolulu, HI issued this small craft advisory at Jul 29, 2012, 3:29 AM HST. It took effect at Jul 29, 2012, 3:30 PM HST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jul 29, 2012, 3:29 AM HST (13:29 UTC)
In effect from
Jul 29, 2012, 3:30 PM HST
Expired
Aug 1, 2012, 9:51 PM HST
In force
3 days
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WHHW70 PHFO 291329
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST SUN JUL 29 2012

...WINDS STRENGTHENING OVER HAWAIIAN WATERS...

.A TROUGH EXPECTED TO PASS SOUTH OF THE STATE THROUGH WEDNESDAY
WILL BUILD WINDS AROUND THE BIG ISLAND AND MAUI TO THE ADVISORY
THRESHOLD STARTING TONIGHT.

PHZ119>121-123-124-300230-
/O.NEW.PHFO.SC.Y.0035.120730T0400Z-120802T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
329 AM HST SUN JUL 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...BEGINNING EARLY THIS EVENING...NORTHEAST WINDS
  UP TO 25 KNOTS WITH STRONGER GUSTS. SMALL CRAFT ADVISORY WINDS
  ARE EXPECTED TO BEGIN EARLY THIS EVENING. ROUGH SEAS OF 7 TO 11
  FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY MONDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR
SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
11 follow-up statements
985 
WHHW70 PHFO 300130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST SUN JUL 29 2012

...LOCALLY STRONG TRADE WINDS...

.A TROUGH PASSING SOUTH OF THE STATE WILL LEAD TO AN INCREASE IN
TRADE WINDS...WITH WINDS EXCEEDING ADVISORY SPEEDS WHERE ACCELERATED
AROUND MAUI AND THE BIG ISLAND.

PHZ119>121-123-124-301430-
/O.EXT.PHFO.SC.Y.0035.120730T0130Z-120802T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 PM HST SUN JUL 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND
  SEAS 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
824 
WHHW70 PHFO 301330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST MON JUL 30 2012

...LOCALLY STRONG TRADE WINDS...

.A TROUGH PASSING SOUTH OF THE STATE WILL LEAD TO AN INCREASE IN
TRADE WINDS...WITH WINDS EXCEEDING ADVISORY SPEEDS WHERE ACCELERATED
AROUND MAUI AND THE BIG ISLAND.

PHZ119>121-123-124-310230-
/O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 AM HST MON JUL 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND 
  SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
757 
WHHW70 PHFO 302332
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
132 PM HST MON JUL 30 2012

...LOCALLY STRONG TRADE WINDS...

.A TROUGH PASSING SOUTH OF THE STATE WILL LEAD TO AN INCREASE IN
TRADE WINDS...WITH WINDS EXCEEDING ADVISORY SPEEDS IN MANY AREAS.

PHZ115>118-311245-
/O.EXB.PHFO.SC.Y.0035.000000T0000Z-120731T1600Z/
OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-
132 PM HST MON JUL 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND
  SEAS 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>121-123-124-311245-
/O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
132 PM HST MON JUL 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND 
  SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
467 
WHHW70 PHFO 310137
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST MON JUL 30 2012

...LOCALLY STRONG TRADE WINDS...

.A TROUGH PASSING SOUTH OF THE STATE IS BRINGING ENHANCED TRADE
WINDS...WITH WINDS EXCEEDING ADVISORY SPEEDS IN MANY AREAS.

PHZ119>121-123-124-311445-
/O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
337 PM HST MON JUL 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND 
  SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ115>118-311445-
/O.CON.PHFO.SC.Y.0035.000000T0000Z-120731T1600Z/
OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-
337 PM HST MON JUL 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND 
  SEAS 6 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
837 
WHHW70 PHFO 311332
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST TUE JUL 31 2012

...LOCALLY STRONG TRADE WINDS...

.A TROUGH PASSING SOUTH OF THE STATE IS BRINGING ENHANCED TRADE
WINDS.

PHZ115>118-311445-
/O.CAN.PHFO.SC.Y.0035.000000T0000Z-120731T1600Z/
OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-
332 AM HST TUE JUL 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DECREASED IN THESE ZONES. THE SMALL CRAFT
ADVISORY IS NO LONGER NEEDED.

$$

PHZ119>121-123-124-010245-
/O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
332 AM HST TUE JUL 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND
  SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
722 
WHHW70 PHFO 311928
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
928 AM HST TUE JUL 31 2012

...LOCALLY STRONG TRADE WINDS LINGER AROUND PARTS OF THE BIG ISLAND
AND MAUI...

.A HIGH PRESSURE RIDGE TO THE NORTH WILL KEEP WINDS LOCALLY STRONG
THROUGH WEDNESDAY.

PHZ119>121-123-124-010830-
/O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
928 AM HST TUE JUL 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND 
  SEAS 6 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
885 
WHHW70 PHFO 010114
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
314 PM HST TUE JUL 31 2012

...LOCALLY STRONG TRADE WINDS LINGER AROUND PARTS OF THE BIG
ISLAND AND MAUI...

.A HIGH PRESSURE RIDGE TO THE NORTH WILL KEEP WINDS LOCALLY
STRONG THROUGH WEDNESDAY.

PHZ119>121-123-124-011415-
/O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
314 PM HST TUE JUL 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND 
  SEAS 6 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
654 
WHHW70 PHFO 011319
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
319 AM HST WED AUG 1 2012

...LOCALLY STRONG TRADE WINDS LINGER AROUND PARTS OF THE BIG
ISLAND AND MAUI...

.A HIGH PRESSURE RIDGE TO THE NORTH WILL KEEP WINDS LOCALLY
STRONG THROUGH EARLY THURSDAY MORNING.

PHZ119>121-123-124-020230-
/O.EXT.PHFO.SC.Y.0035.000000T0000Z-120802T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
319 AM HST WED AUG 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND 
  SEAS UP TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
098 
WHHW70 PHFO 011935
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
935 AM HST WED AUG 1 2012

...LOCALLY STRONG TRADE WINDS LINGER AROUND PARTS OF THE BIG
ISLAND AND MAUI...

.A HIGH PRESSURE RIDGE TO THE NORTH WILL KEEP WINDS LOCALLY
STRONG THROUGH EARLY THURSDAY MORNING.

PHZ119>121-123-124-020845-
/O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
935 AM HST WED AUG 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY.

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND 
  SEAS UP TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
000 
WHHW70 PHFO 020113
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
313 PM HST WED AUG 1 2012

...LOCALLY STRONG TRADE WINDS LINGER AROUND PARTS OF THE BIG
ISLAND AND MAUI...

.A HIGH PRESSURE RIDGE TO THE NORTH WILL KEEP WINDS LOCALLY
STRONG THROUGH EARLY THURSDAY MORNING.

PHZ119>121-123-124-021415-
/O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
313 PM HST WED AUG 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY.

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND 
  SEAS UP TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
527 
WHHW70 PHFO 020751
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
951 PM HST WED AUG 1 2012


PHZ119>121-123-124-020900-
/O.CAN.PHFO.SC.Y.0035.000000T0000Z-120802T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
951 PM HST WED AUG 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW THE ADVISORY THRESHOLD.

$$
DONALDSON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 8:30 PM HST, 6 hours 59 minutes earlier.

Area forecast discussion, Jul 28, 8:30 PM HST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST SAT JUL 28 2012

.SYNOPSIS...
TRADE WIND WEATHER WILL CONTINUE THROUGH THE FORECAST PERIOD...WITH
CLOUDS AND SHOWERS FAVORING WINDWARD AND MAUKA AREAS...THANKS TO
PERSISTENT HIGH PRESSURE TO OUR NORTH. CLOUD COVER AND SHOWERS WILL
INCREASE A BIT TONIGHT AND EARLY SUNDAY AS AN AREA OF SHOWERY LOW
CLOUDS MOVES BY IN THE TRADES.

&&

.DISCUSSION...
A RIDGE OF HIGH PRESSURE FAR NORTH OF THE MAIN HAWAIIAN ISLANDS
REMAINS THE DOMINANT FEATURE FOR LOCAL WEATHER THIS EVENING. THE
PRESSURE GRADIENT BETWEEN THIS RIDGE AND EQUATORIAL LOW PRESSURE IS
SUFFICIENTLY STEEP TO SUPPORT 20 TO 25 MPH TRADE WINDS ACROSS LOCAL
WATERS...JUST BELOW SMALL CRAFT ADVISORY THRESHOLD IN THE WINDIER
CHANNELS. A STRONG INVERSION NEAR 8300 FEET CAPS DEEP
CONVECTION...BUT SOUNDINGS SHOW SUFFICIENT MOISTURE AND INSTABILITY
TO TRIGGER SHOWERS AS THE TRADES PUSH ACROSS WINDWARD MOUNTAINS.
ADDITIONAL SHOWERS WITHIN AN AREA OF BROKEN TO OVERCAST LOW CLOUDS
WILL AFFECT THE ISLANDS TONIGHT AND SUNDAY MORNING...LIKELY
SPREADING WETNESS LEEWARD. DRIER CONDITIONS ARE EXPECTED LATER
SUNDAY AS THE CLOUD AREA PASSES WEST OF THE ISLANDS. TRADE FLOW WILL
PERSIST THROUGH THE FORECAST PERIOD.

GFS CONTINUES TO SHOW A WEAK TROUGH WILL PASS SOUTH OF THE ISLANDS
LATE SUNDAY THROUGH TUESDAY...TIGHTENING THE PRESSURE GRADIENT JUST
ENOUGH TO BOOST WINDS ACROSS THE EASTERN CHANNELS AND WATERS TO
SMALL CRAFT ADVISORY THRESHOLD. HOWEVER...EACH MODEL RUN WEAKENS
THIS FEATURE FROM THE PREVIOUS RUN...SO IT IS POSSIBLE NO WIND BOOST
WILL OCCUR WHEN THE TIME ARRIVES. WINDS ARE JUST BELOW ADVISORY
LEVEL NOW...SO WE WILL KEEP THIS WIND INCREASE IN OUR FORECAST
PACKAGE FOR NOW GIVEN THE SMALL CHANGE NEEDED FOR SMALL CRAFT
ADVISORY CONDITIONS TO OCCUR.

GFS ALSO BRINGS TROPICAL MOISTURE NORTHWARD TO THE EASTERN ISLANDS
MONDAY AND TUESDAY AS THE WEAK TROUGH PASSES BY. HOWEVER...PREVIOUS
TROUGHS PASSING SOUTH OF THE ISLANDS DID NOT AFFECT US AS STRONGLY
AS MODELS SUGGESTED AT THE TIME...AND THE SAME MAY OCCUR THIS TIME.
USING THE SAME RATIONALE AS FOR THE FORECAST WIND BOOST...WE WILL
KEEP THE MOISTURE INCREASE IN THE FORECAST PACKAGE FOR NOW.

&&

.AVIATION...
ISOL MVFR CIGS WILL BE CONFINED TO WINDWARD SLOPES WITH VFR
CONDITIONS DOMINATING AT MOST TERMINALS. AN AREA OF CLOUDS AND
SHOWERS RIDING ALONG THE TRADE FLOW WILL MOVE ASHORE THIS EVENING
AND SPREAD UP THE ISLAND CHAIN OVERNIGHT. EXPECT INCREASING COVERAGE
OF MVFR CIGS ON WINDWARD SLOPES AS THE CLOUD BAND MOVES
IN...POSSIBLY REQUIRING AN AIRMET SIERRA SERIES FOR MT OBSC.

&&

.MARINE...
WITH THE EXPECTED INCREASE IN TRADE WINDS EARLY NEXT WEEK...SMALL
CRAFT ADVISORY CONDITIONS MAY OCCUR OVER THE USUAL WINDY WATERS
AROUND MAUI COUNTY AND THE BIG ISLAND. A DECISION ON WHETHER TO
ISSUE A SMALL CRAFT ADVISORY FOR THESE AREAS WILL BE MADE WITH THE
MORNING PACKAGE.

A MODERATE SIZE SOUTH SWELL IS EXPECTED TO FILL IN ON MONDAY...PEAK
ON TUESDAY...THEN LOWER SLOWLY ON WEDNESDAY. TRADE WINDS WILL
CONTINUE TO PRODUCE SHORT PERIOD CHOPPY SURF ALONG EAST FACING
SHORES. NO OTHER SIGNIFICANT SWELLS ARE EXPECTED.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

POWELL

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.